Aa
A
A
A
Close
Bipolar Disorder Community
5.01k Members
Avatar universal

weight loss

I just wrote a post about tremors, but I had to talk more.
As far as most of you know I have been very sick since September. I started being taken off of huge doses of Depakote, & Dilantin, & 1/2 the dose I was on (abilify)...
Plus they cut my Cymbalta 1/2 way.

Well, after Christmas I was on the withdrawls, this process has taken 9 months to get there.
After the holidays I started losing weight with just going off those meds.
At this point I am steadily getting lighter.
I am barely overweight now...Thank God!
Getting rid of the Depakote was awesome..

My appetite seems to have disappeared.
Great luck, Tres
3 Responses
585414 tn?1288941302
Well that's very great news. Some of us are on medications that don't cause weight gain and it is much better. But some of us still are and the medications still work and don't cause other problems. For myself, the mood stabilizer I take Clonidine causes weight gain. I bought some chocolates today and I had already eaten dessert. I was going to snack on them anyway but I told myself not to or the weight gain would start so I didn't. I'm thinking about them now but they are for tomorrow. I've been in positions where I was on meds that caused weight gain or weight loss. Its a matter of bearing with it (unless it gets out of control) and having a proper diet. When I had weight loss I drank Glucerna every day. Obviously we all want to be in a position where our medications aren't causing metabolitic changes of any kind but honestly its hard. Oddly enough when I was on Depakaote it took away my appetite completely and I only had dessert once a week so it all depends. I'm glad things have stabilized for you and that is excellent to hear.
Avatar universal
I didn't in any way mean my post to mean I was bragging, or 'cause anyone to think I was trying to be 'icky...
I just was trying to give a positive thought.
My weight has gone up & down since my stroke/med add-ons.
I had stayed at the same weight for 8 yrs. before I started on psych. meds.
I have been on several meds for depression/mood disorder.
The one that really, really messed me up was Zyprexa. I had every side effect possible.
The weight gain, then loss elated me, Lord knows we as med. needy can appreciate that.
I am SURE that want to be healthier, I need to get better.
The Depakote was so high in itself. 1500 mgs., then add the others.
I felt like a zombie, but not any happier then without the meds.
I'm not sure of the outcome of trying the sinimet. but at this point in the game I am willing to try anything to cease these tremors.  I so desperately want to get a portion better, my life back.
Please don't mis-understand my post to reflect any bad thoughts.
By the way, chocolate is my best-friend also! *L*
Tres
585414 tn?1288941302
I'd be concerned about the Sinemet because that eventually does cause tardive dyskinesia. I'm assuming what you have is a temporary movement disorder such as akathesia. There are a fair amount of side effect pills that won't worsen it. Inderal and Atenolol are particular good for tremors. Atenolol is the most tolerable of the two as I and other people have found. If you did have tardive dyskinesia your psychiatrist would change the antipsychotic to Clozaril as that's the only antipsychotic that won't cause or worsen it. Ask your psychiatrist about this. I'm assuming they do a movement disorders test every now and then and haven't found anything (if not they should) but Sinemet is used is to treat Parkinson's or other disorders where its medically neccessary. If if is just standard dystonia or akathesia (temporary movement disorders not of concern) from an antipsychotic it may not be the best idea.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.